Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: What happens if you take 3 of your birth control pills at once?

 
Rate This

I was wondering what happens if you forgot to take 2 of your birth control pills and you decide to take three of them in one dose without calling your doctor first? The birth control pill that I am currently taking is Yasmin.

Add a Comment100 Comments

EmpowHER Guest
Anonymous

Hi there, I missed 2 pills a week and a half ago, when I realized I took those 2 plus that days pill (so 3 all at once, stupid I know). I am now 2 days late getting my period....could this be why? I took a pregnancy test on saturday and it was negative. Would it be too soon to pick up on pregnancy?

Thank you,

March 23, 2015 - 4:36am
Maryann Gromisch RN Guide (reply to Anonymous)

Hello Anonymous,

When you take an active, hormone containing pill, the synthetic hormones in the pill prevent ovulation and the onset of menstruation.

When you took three pills all at once a week and a half later, that "stronger" dose of hormones prevented the onset of your period.

I am assuming that you are now taking the inactive pills. Wait until you have finished the week of reminder pills and see if your period starts. If not, call your gynecologist and report what happened. Do this before taking a home pregnancy test and starting a new pack.

Regards,
Maryann

March 23, 2015 - 8:43am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thank you for your response. I completed the birth control pack last Sunday, so over a week ago.

March 23, 2015 - 9:01am
Maryann Gromisch RN Guide (reply to Anonymous)

Hi Anonymous,

You really need to consult your gynecologist.

Maryann

March 23, 2015 - 9:04am
EmpowHER Guest
Anonymous

I've been on Ortho Evra for the past 2.5 years and had intercourse on Saturday. I realized I missed my dose on Saturday AND Sunday and took the back pills along with my dose for monday (3 pills at once) immediately before reading the instructions. This past sunday started my last week of active pills, and I typically get my period on day 2-3 of the fresh pack (not during (sugar pill week). I’m unsure of my ovulation schedule because of this.

A. Am I at risk of pregnancy?
B. Should I start a new active pack when I’m finished with my last active pills in my current pack (skipping the sugar pills?)
C. Should I obtain emergency contraceptive?

February 17, 2015 - 12:26pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

You need to follow the instructions.  Whatever they said is what you need to do. 

I'm not sure what you mean when you say you missed Sundays's dose, if Sunday was the start of the inactive pills. That day will not matter. You have not been clear on what dates you mean. 

You can obtain emergency contraception if you are nervous, but if it more than 5 days since this happened, they will not work. If it's less than 5 days, it could work but your next cycle may be off as a result of these extra hormones.

Best,

Susan

February 17, 2015 - 4:08pm
EmpowHER Guest
Anonymous

Hi, I started my 11th month of birth control pills this Monday. I took the Monday and Tuesday pills, but forgot to take them Wednesday and Thursday. I realized it today and took one this afternoon and two in the evening, so all 3 pills in one day. I had unprotected intercourse Wednesday and Thursday. Should I have taken the 3 pills today, am I at risk of pregnancy?
Please advise.
Thank you!

December 26, 2014 - 9:04pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon,

Since you didn't make them up on time, keep taking your pills and use condoms for at least the the next 7 days. You may have a raised risk of pregnancy but it's a low risk - much lower than if you weren't on birth control at all. 

You can test for pregnancy in two weeks to ease your mind.

Best,

Susan

January 9, 2015 - 4:37pm
EmpowHER Guest
Anonymous

I just started taking a low dose birth control for the first time. I started the pill on the first day of my period and I have been bleeding ever since (about 18 days). I'm not bleeding heavily but it has not stopped. The pills are 0.15 mg Levonorgestrel. Is this normal? Do I discontinue the pill?

December 18, 2014 - 6:57pm
Maryann Gromisch RN Guide (reply to Anonymous)

Hello Anonymous,

Please contact your gynecologist to ask if this is a normal or not. Call today before you take another dose.

Regards,
Maryann

December 19, 2014 - 10:28am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

3213 Health

Changed

1977 Lives

Saved

1852 Lives
14 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How much money annually do you spend on health and wellness products?:
View Results